MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: product analysis #290087795:¿ equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿ drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F ¿as found condition: the pipeline flex shield braid and partial of phenom 27 catheter were returned within a shipping box; within primary and secondary plastic bio-punches; and within small jar.The pipeline flex shield pushwire was not returned for analysis.¿ damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex shield braid appeared to be not fully opened due to damaged braid.The other end of the pipeline flex shield braid was found fully opened and moderately frayed.The catheter body was found to be separated/broken and ~19.7cm of the catheter was returned for analysis and remaining segments was not returned.The distal tip/marker band and proximal segment of catheter including catheter hub was not returned for analysis.No other anomalies were observed.¿testing/analysis: the total and usable lengths of the catheter could not be measured as only partial of catheter was returned.¿conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the device was resheated.In addition, the proximal and distal ends could not be identified.It was reported that ¿the pipeline had been resheathed more than 2 times¿.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.(nikkhs2 2023-07-11) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the pipeline shield (ped2) failed to open at the distal end.It was noted that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).More than 50% of the pipeline was deployed when it failed to open.The pipeline was resheathed more than 2 times.No additional steps or devices were used to open the pipeline.The pipeline was resheathed and removed from the patient's body with the microcatheter.The pipeline was replaced to complete the procedure.There was no harm or injury to the patient who was undergoing a procedure for flow diversion treatment of an unruptured intracranial aneurysm.Ancillary devices: terumo 8f sheath, envoy 7f guide catheter, phenom 27 microcatheter, synchro 0.014 guidewire additional informaiton received reported the lesion characteristics was aci, left, periophthalmisch, lenght 8mm, 3,5-4,6mm.Vessel tortuosity was normal.The pipeline was placed in a vessel bend when it failed to open.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17317819
Report Number2029214-2023-01109
Device Sequence Number15009124
Product Code KRA
UDI-Device Identifier00847536041868
UDI-Public00847536041868
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberNV21-019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight65 KG